Washington, 2005High Wind in Washington, March 16, 2005
March 16, 2005 · NWS OTX · 1 event in 1 county or zone
1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Mar 16, 2:48 AM PST, 3 hours 12 minutes earlier.
Area forecast discussion, Mar 16, 2:48 AM PST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
248 AM PST WED MAR 16 2005
.SYNOPSIS...A STRONG WEATHER DISTURBANCE WILL BRING A VARIETY OF
WEATHER CONDITIONS TO THE INLAND NORTHWEST ON WEDNESDAY. STRONG
WINDS...SNOW AND RAIN SHOWERS WITH A POSSIBILITY OF EVENING
THUNDERSTORMS ARE POSSIBLE OVER MUCH OF THE REGION. A SECOND
LOW PRESSURE SYSTEM WILL MOVE INTO THE REGION ON FRIDAY AND
CONTINUE THE UNSETTLED WEATHER INTO THE WEEKEND.
&&
.DISCUSSION...
TODAY THROUGH FRIDAY...AN UPPER LEVEL SHORTWAVE IS CURRENTLY NORTH OF
VANCOUVER ISLAND AND STILL SHOWING SOME DARKENING AS IT MOVES INTO
THE PACIFIC NORTHWEST. 00Z MODELS ARE SLIGHTLY SLOWER WITH THE
SHORTWAVE MOVING INTO THE REGION. THE ASSOCIATED COLD FRONT WILL MOVE
ACROSS THE CASCADES AROUND 21Z AND BE EAST OF THE CWFA JUST AFTER
06Z. DEEP COLD POOL ALOFT WILL FOLLOW BEHIND FRONT FOR RAPID
DESTABILIZATION OF THE ATMOSPHERE. THINKING AT THIS TIME IS THE BEST
CHANCES OF PRECIPITATION WILL BE WITH THE COLD FRONT AND IN THE
UNSTABLE AIR WITH THE COLD POOL...AND HAVE SLOWED TIMING OF THE
HIGHEST POPS UNTIL AFTER 00Z. TIMING IS NOT THE BEST FOR DEEP
CONVECTION BUT ENOUGH INSTABILITY TO SUPPORT SOME ISOLATED LIGHTING
STRIKES THROUGH THE EARLY EVENING. 06Z MODELS SHOWING MUCH HIGHER QPF
AMOUNTS THAN PREVIOUS 12Z-00Z RUNS...TOOK A MIDDLE OF THE ROAD
APPROACH. ALONG THIS THINKING THEN HAVE UPPED POPS ACROSS A MAJORITY
OF THE EASTERN ZONES THROUGH 12Z. SNOW LEVELS START OUT NEAR 4000
FEET AND DROP QUICKLY BEHIND THE COLD FRONT. AS SUCH EXPECT A MIXTURE
OF LIQUID AND FROZEN PRECIPITATION AT THE LOWER ELEVATIONS WITH
MOSTLY SNOW IN THE MOUNTAINS. NORTHWEST FLOW BEHIND EXITING FRONT FOR
OROGRAPHIC SHOWERS THROUGH THURSDAY ACROSS THE PANHANDLE MOUNTAINS
AND CAMAS PRAIRIE. QPF AMOUNTS SUPPORT ANY WHERE FROM A LIGHT DUSTING
IN THE VALLEY TO 4 TO 5 INCHES IN THE MOUNTAINS. THE CAMAS PRAIRIE
COULD SEE 2 TO 4 INCHES OF ACCUMULATION BY THURSDAY AND WILL GO AHEAD
AND ISSUE A SNOW ADVISORY FOR THAT ZONE. TEMPERATURES WILL BE DOWN 5
TO 6 DEGREES TODAY WITH THE COLD FRONT AND THEN ANOTHER 8 TO 10
DEGREES ON FRIDAY. WINDS OUT OF THE SOUTHWEST WILL BE ON THE INCREASE
THROUGH THE MORNING AHEAD OF THE COLD FRONT. THE COMBINATION OF THE
FRONTAL PASSAGE...COLD AIR ADVECTION AND A 100KT JET WILL SUPPORT
ADVISORY LEVEL WINDS ACROSS MUCH OF THE FORECAST AREA THIS AFTERNOON
THROUGH THE EVENING HOURS. CONDITIONS WILL HAVE TO BE MONITORED
THROUGH THE DAY AS THERE IS POTENTIAL FOR THE HIGHER UPPER LEVEL
WINDS TO MIX DOWN TO THE SURFACE. THIS COULD RESULT IN WINDS NEAR
HIGH WIND WARNING CRITERIA. 00Z MODELS ARE NOW INDICATING
THAT ANOTHER LOW PRESSURE SYSTEM WILL MOVE THROUGH BRITISH
COLUMBIA ON FRIDAY. CONFIDENCE LEVEL NOT VERY HIGH ON THE
MODEL SOLUTION BUT KEPT SOME LOW END CHANCE POPS IN THE
FORECAST. /TOBIN
.FRIDAY NIGHT THROUGH TUESDAY...AN UPPER LEVEL LOW WILL DEVELOP OFF
THE WASHINGTON COAST FRIDAY NIGHT AND INTO SATURDAY AND BRING
SHOWERS TO MOST LOCATIONS INTO THE FIRST PART OF NEXT WEEK. FLOW
WILL BE GENERALLY SOUTHWEST WITH THIS LOW...SO PLACES IN THE BASIN
AND ALONG THE EAST SLOPES WILL PROBABLY NOT SEE TO MUCH IN THE WAY OF
PRECIPITATION. LOCATIONS LIKELY TO SEE SOME PRECIPITATION FOR THIS
TYPE OF FLOW REGIME WILL BE OVER THE NORTHEAST MOUNTAINS OF
WASHINGTON AND THE NORTHERN IDAHO PANHANDLE MOUNTAINS DUE TO
OROGRAPHICS. TEMPERATURES WILL REMAIN NEAR NORMAL INTO THE MIDDLE OF
NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 52 30 46 27 43 29 / 20 70 10 10 10 20
COEUR DALENE 51 30 48 24 45 27 / 20 70 10 10 20 20
PULLMAN 55 31 42 27 39 30 / 20 50 10 10 10 10
LEWISTON 58 35 50 32 47 35 / 10 70 20 10 10 10
COLVILLE 49 26 48 22 45 26 / 40 60 10 10 20 30
SANDPOINT 45 30 42 25 39 27 / 40 70 10 20 20 30
WALLACE 41 29 41 26 38 24 / 50 80 70 30 30 40
MOSES LAKE 60 32 55 29 52 34 / 10 10 10 10 10 10
WENATCHEE 60 35 54 32 51 31 / 10 10 10 10 10 10
OMAK 57 30 47 28 44 28 / 20 20 10 10 10 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...WIND ADVISORY IN EFFECT FROM 10 AM UNTIL 8 PM PST WEDNESDAY FOR
THE FOLLOWING ZONES...COEUR DALENE AREA...IDAHO PALOUSE...
LEWIS AND SOUTHERN NEZ PERCE COUNTIES...AND LEWISTON AREA.
SNOW ADVISORY IN EFFECT FROM 6 PM WEDNESDAY UNTIL 7 AM PST
THURSDAY FOR THE FOLLOWING ZONES...AND LEWIS AND SOUTHERN
NEZ PERCE COUNTIES.
WA...WIND ADVISORY IN EFFECT FROM 10 AM UNTIL 8 PM PST WEDNESDAY FOR
THE FOLLOWING ZONES...LOWER GARFIELD AND ASOTIN COUNTIES...
MOSES LAKE AREA...NORTHEAST BLUE MOUNTAINS...SPOKANE
AREA...UPPER COLUMBIA BASIN...WASHINGTON PALOUSE...
WATERVILLE PLATEAU...AND WENATCHEE AREA.
&&Hazardous weather outlook, Mar 16, 4:15 AM PST, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
415 AM PST WED MAR 16 2005
IDZ002-003-026-027-WAZ031>036-041-044-171400-
COEUR DALENE AREA-IDAHO PALOUSE-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-WENATCHEE AREA-
WATERVILLE PLATEAU-
415 AM PST WED MAR 16 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE AREAS LISTED ABOVE.
.DAY ONE...TODAY AND TONIGHT.
A STORM SYSTEM WILL DROP DOWN FROM THE NORTH TODAY AND TONIGHT
BRINGING VERY WINDY CONDITIONS TO THE EXPOSED LOCATIONS IN EASTERN
WASHINGTON AND NORTHERN IDAHO. THIS WIND WILL LIKELY PRODUCE BLOWING
DUST THAT WILL RESTRICT VISIBILITIES AT TIMES. A WIND ADVISORY IS IN
EFFECT FOR MUCH OF THE DAY TODAY AND THIS EVENING. PLEASE REFER TO
THE ADVISORY FOR SPECIFIC DETAILS.
ALSO...SNOWFALL WILL INCREASE ACROSS THE HIGHER ELEVATIONS OF THE
CAMAS PRAIRIE TONIGHT BEFORE THE SYSTEM QUICKLY MOVES SOUTH
AND EAST OF THE REGION THURSDAY. A SNOW ADVISORY IS IN EFFECT FOR
TONIGHT. PLEASE REFER TO THE ADVISORY FOR SPECIFIC DETAILS.
.DAY TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
IDZ001-004-WAZ037-038-042-043-171400-
NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS-NORTHEAST MOUNTAINS-
OKANOGAN HIGHLANDS-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
415 AM PST WED MAR 16 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE AREAS LISTED ABOVE.
.DAY ONE...TODAY AND TONIGHT.
A STORM SYSTEM WILL DROP DOWN FROM THE NORTH TODAY AND TONIGHT
BRINGING WINDY CONDITIONS TO THE EXPOSED LOCATIONS IN EASTERN
WASHINGTON AND NORTHERN IDAHO. ALSO...SNOWFALL WILL INCREASE ACROSS
THE MOUNTAINS OF NORTHERN IDAHO. THE SYSTEM WILL QUICKLY MOVE SOUTH
AND EAST OF US LATER TONIGHT AND DURING THE DAY THURSDAY.
.DAY TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
High Wind, E Chelan/Extreme W Douglas
- When
- March 16, 6:00 AM PST to 9:00 AM PST
- Where
- E Chelan/Extreme W Douglas forecast zone
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 47.802, -120.155 (the zone’s center; the record gives no point)
A strong cold front moved through the Cascade mountains bringing strong winds to the eastern valleys. There were about 15 to 20 trees down 20 miles northwest of Entiat.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Washington, March 16, 2005$35,000 · 53 kt wind · 1 event
- High Wind in Oregon, March 16, 2005$18,000 · 55 kt wind · 1 event
- Dust Storm in Washington, March 16, 20051 injured · 1 event
- Heavy Snow in Virginia, March 16, 20054 events
- Winter Storm in Idaho, March 16 to 17, 20052 events
- Winter Storm in Idaho, March 16 to 17, 20052 events
- Marine Thunderstorm Wind in Gulf of Mexico, March 16, 20051 event
- Heavy Snow in Kentucky, March 16, 20051 event
- Damaging Wind in Florida, March 16, 200550 kt wind · 1 event
- High Wind in Oregon, March 16, 2005$6,000 · 54 kt wind · 1 event
- Dust Storm in Oregon, March 16, 20051 event
- Wildfire in Oregon, March 16, 2005$1,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5440145.